5/13 Tooters AMPS=63, PMPS=HI I'm going crazy!!!

Discussion in 'Lantus / Basaglar (glargine) and Levemir (detemir)' started by Julee, May 13, 2019.

  1. Julee

    Julee Member

    Joined:
    Sep 19, 2018
    OH MY!!! This diabetes thing is a roller coaster!!!! This morning Tooters was 63!!! So I didn't give him any insulin and he ate like a little piggy this morning. I had to go out of town today, so I wasn't able to get any testing mid-cycle. Tonight, when I got home and testing it read HI. I tested 3 times to make sure. I gave him 1 unit. I'm going crazy!!! How do you handle these HUGE swings? Thanks for your insight.
    Julee
     
  2. Squeaky and KT (GA)

    Squeaky and KT (GA) Well-Known Member

    Joined:
    Jul 19, 2011
    Just wait it out - nothing you CAN do about it. Did you retest that 63?

    Was there a reason you skipped over the .75 dose and went straight to 1 unit? Even if that 63 was right, it was 'wonkiness' from that big dose change added to the regular raise instability.
     
  3. Julee

    Julee Member

    Joined:
    Sep 19, 2018
    Yes, I tested him twice this morning - 60 and 63. I guess I just freaked out with the low of the 11th. It was a big jump from previous.

    He just tested 488 (+2)
     
  4. Wendy&Neko

    Wendy&Neko Senior Member Moderator

    Joined:
    Feb 28, 2012
    Those numbers in the 60's tell you that 1 unit was too much insulin. SLGS says reduce by 0.25 units if you see a number under 90. Time to try that 0.75 unit dose.
     
    Last edited: May 14, 2019
    Reason for edit: corrected typo of reduction point
  5. Julee

    Julee Member

    Joined:
    Sep 19, 2018
    So, what should I give him in the morning? Was 1 unit too high tonight?
     
  6. Wendy&Neko

    Wendy&Neko Senior Member Moderator

    Joined:
    Feb 28, 2012
    0.75 units in the morning.
     
    Krystina & Nelli likes this.
  7. Sienne and Gabby (GA)

    Sienne and Gabby (GA) Senior Member Moderator

    Joined:
    Dec 28, 2009
    I believe @Wendy&Neko had a typo -- with SLGS you give a dose reduction if numbers are under 90 on a human meter.

    Keep in mind that the ugly PMPS was due to at least two factors. You skipped the AM shot. All by itself, that is likely to cause the numbers to be high. Add to that the AMPS in the 60s. The low AMPS likely triggered a bounce.. Your PMPS zoomed up as a result of the double whammy.
     
  8. Wendy&Neko

    Wendy&Neko Senior Member Moderator

    Joined:
    Feb 28, 2012
    Thanks @Sienne and Gabby (GA) , typo corrected above.

    Julie, I see that Tooters once again showed you that 1 unit was too much. Good luck with the new dose.
     

Share This Page